U.S. doctors online nowAsk doctors free
A male asked:

I have gained weight due to cefuroxime axetile torfur and i need to lose it fast. i exercise and have diet control. but no result. i need to lose fat.

3 doctor answers3 doctors weighed in
Dr. Martin Raff
Infectious Disease 57 years experience
Weight loss: Cefuroxime axetil is an antibiotic and you are not likely to lose weight as a result of taking it. Diet by eating 3 balanced meals, leaving the table satisfied but not stuffed. Drink 4-8 8oz glasses of water each day, including before meals, eliminate sugar containing drinks and all snacks, minimize alcohol consumption and exercise aerobically. You must consume more energy than you take in. Best.
Dr. Anne Phelan-adams
A Verified Doctoranswered
A US doctor answeredLearn more
Energy balance: Corticosteroids, most anti-depressants, some anti-psychotics, mood stabilizers & diabetes meds can cause weight gain but cefuroxine doesn't. Exercise is great for your health but must be combined with caloric restriction for weight loss. Start a diet diary and do a calorie count. Then decrease portion sizes and eliminate "empty calories" like sodas. I recommend THE DUKE DIET book for more info.
Dr. Ayisha Gani
Specializes in Internal Medicine
Weight gain: First of all cefuroxime axetil is the reason for your gain. What was the reason you were on that antibiotic and how long? The key to lose weight is diet, diet and diet. Exercise helps to maintain the weight. You will see result with calorie restriction and persistence with the plan
Last updated Dec 23, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.